Alert archive / South Carolina / Lake Wind Advisories in 2006
Lake Wind Advisory 21, NWS Charleston, SC
NWS Charleston, SC issued this lake wind advisory at Apr 8, 2006, 5:31 PM EDT for Berkeley County, South Carolina. It took effect at Apr 9, 2006, 4:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2006, 5:31 PM EDT (21:31 UTC)
- In effect from
- Apr 9, 2006, 4:00 AM EDT
- Expired
- Apr 9, 2006, 3:55 PM EDT
- In force
- 12 hr
- Issued by
- NWS Charleston, SC
County Berkeley County, SC
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.5 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 516 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KCHS 082131 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 531 PM EDT SAT APR 8 2006 ...STRONG WINDS TO AGAIN DEVELOP ON LAKE MOULTRIE LATE TONIGHT AND SUNDAY... SCZ045-090300- /O.CAN.KCHS.LW.Y.0020.000000T0000Z-060409T0000Z/ /O.NEW.KCHS.LW.Y.0021.060409T0800Z-060409T2000Z/ BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 531 PM EDT SAT APR 8 2006 ...LAKE WIND ADVISORY IS CANCELLED FOR LAKE MOULTRIE... ...LAKE WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM EDT SUNDAY FOR LAKE MOULTRIE... THE LAKE WIND ADVISORY THAT WAS IN EFFECT FOR LAKE MOULTRIE THROUGH THIS EVENING HAS BEEN CANCELED. A NEW LAKE WIND ADVISORY IS NOW IN EFFECT FROM 4 AM TO 4 PM EDT SUNDAY. WINDS HAVE TEMPORARILY DROPPED OFF ACROSS LAKE MOULTRIE AS THE LINE OF STRONG AND SEVERE WEATHER THAT MOVED THROUGH EARLIER THIS AFTERNOON AS LEFT MORE STABLE CONDITIONS IN ITS WAKE. HOWEVER...MARINERS ON LAKE MOULTRIE SHOULD BE PREPARED FOR AN ABRUPT SHIFTING OF WINDS TO THE NORTH AFTER MIDNIGHT AS A STRONG COLD FRONT MOVES THROUGH THE AREA. BEHIND THE FRONT WINDS WILL INCREASE DRAMATICALLY TO AT LEAST 20 KNOTS...BUT WITH OCCASIONAL HIGHER GUSTS. WINDS WILL SHIFT TO MORE NORTHEAST AT 20 TO 25 KNOTS ON SUNDAY...BEFORE DECREASING TO LESS THAN 20 KT BY LATE IN THE DAY. MARINERS ON LAKE MOULTRIE SHOULD BE PREPARED FOR THE SHIFTING AND INCREASING IN WINDS AFTER MIDNIGHT...AS LAKE WATERS BECOME CHOPPY TO ROUGH...ESPECIALLY IN EXPOSED AREAS. USE EXTREME CAUTION IF NAVIGATING ACROSS LAKE MOULTRIE TONIGHT AND SUNDAY. MARINERS ON LAKE MOULTRIE ARE ENCOURAGED TO RELAY REAL TIME WIND REPORTS TO THE NATIONAL WEATHER SERVICE. PLEASE CALL TOLL FREE AT 1-888-383-2024 AND LEAVE A MESSAGE. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON. $$ 33
4 follow-up statements
000 WWUS72 KCHS 090246 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1046 PM EDT SAT APR 8 2006 SCZ045-091000- /O.CON.KCHS.LW.Y.0021.060409T0800Z-060409T2000Z/ BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 1046 PM EDT SAT APR 8 2006 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM EDT SUNDAY FOR LAKE MOULTRIE... MARINERS ON LAKE MOULTRIE SHOULD BE PREPARED FOR AN ABRUPT SHIFTING OF WINDS TO THE NORTH AFTER MIDNIGHT TONIGHT AS A STRONG COLD FRONT MOVES THROUGH THE AREA. BEHIND THE FRONT WINDS WILL INCREASE DRAMATICALLY TO AT LEAST 20 KNOTS WITH OCCASIONAL HIGHER GUSTS. WINDS WILL SHIFT TO MORE NORTHEAST AT 20 TO 25 KNOTS ON DURING THE DAY ON SUNDAY...BEFORE DECREASING TO LESS THAN 20 KT BY LATE IN THE DAY. MARINERS ON LAKE MOULTRIE SHOULD BE PREPARED FOR THE SHIFTING AND INCREASING IN WINDS AFTER MIDNIGHT...AS LAKE WATERS BECOME CHOPPY TO ROUGH...ESPECIALLY IN EXPOSED AREAS. USE EXTREME CAUTION IF NAVIGATING ACROSS LAKE MOULTRIE THROUGH SUNDAY AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON. $$
000 WWUS72 KCHS 090645 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 245 AM EDT SUN APR 9 2006 SCZ045-091530- /O.CON.KCHS.LW.Y.0021.060409T0800Z-060409T2000Z/ BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 245 AM EDT SUN APR 9 2006 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON FOR LAKE MOUTLRIE... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. NORTHEAST WINDS WILL INCREASE TO 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS ON LAKE MOULTRIE THIS MORNING BEHIND A STRONG COLD FRONT. WINDS WILL BEGIN TO SUBSIDE DURING THE AFTERNOON HOURS AS HIGH PRESSURE SINKS INTO THE REGION. THE OPEN LAKE WATERS WILL BECOME CHOPPY TO ROUGH...ESPECIALLY IN EXPOSED AREAS...SO MARINERS ARE URGED TO USE EXTREME CAUTION ON THE LAKE TODAY. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON. MARINERS ON LAKE MOULTRIE ARE ENCOURAGED TO RELAY REAL TIME WIND REPORTS TO THE NATIONAL WEATHER SERVICE TODAY. PLEASE CALL THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 AND LEAVE A MESSAGE. $$
000 WWUS72 KCHS 091346 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 946 AM EDT SUN APR 9 2006 SCZ045-092000- /O.CON.KCHS.LW.Y.0021.000000T0000Z-060409T2000Z/ BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 946 AM EDT SUN APR 9 2006 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON FOR LAKE MOULTRIE... NORTHEAST WINDS WILL CONTINUE AT 20 TO OCCASIONALLY 25 KNOTS EARLY THIS AFTERNOON...BEFORE DECREASING TO 15 KNOTS BY LATE IN THE DAY ACROSS LAKE MOULTRIE. AS A RESULT...THE LAKE WIND ADVISORY REMAINS IN EFFECT FOR LAKE MOULTRIE THROUGH 4 PM EDT. WITH WINDS THIS STRONG...THE LAKE WATERS WILL BE CHOPPY TO ROUGH...ESPECIALLY IN EXPOSED AREAS. THEREFORE...MARINERS ARE URGED TO USE EXTREME CAUTION ON THE LAKE THIS AFTERNOON. MARINERS ON LAKE MOULTRIE ARE ENCOURAGED TO RELAY REAL TIME WIND REPORTS TO THE NATIONAL WEATHER SERVICE IN CHARLESTON. PLEASE CALL TOLL FREE AT 1-888-383- 2024 AND LEAVE A MESSAGE. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL WEATHER SERVICE IN CHARLESTON. ADDITIONAL INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT WWW.WEATHER.GOV/CHS. $$ 33
000 WWUS72 KCHS 091955 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 355 PM EDT SUN APR 9 2006 SCZ045-092100- /O.CAN.KCHS.LW.Y.0021.000000T0000Z-060409T2000Z/ BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 355 PM EDT SUN APR 9 2006 ...LAKE WIND ADVISORY IS CANCELLED FOR LAKE MOULTRIE... ALTHOUGH THERE WILL CONTINUE TO BE OCCASIONAL GUSTS NEAR 20 KNOTS ACROSS LAKE MOULTRIE THIS EVENING...SUSTAINED WINDS WILL ONLY BE NEAR 15 KNOTS. THEREFORE...THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE LAKE WIND ADVISORY FOR LAKE MOULTRIE. $$ 33
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this lake wind advisory went out at Apr 8, 3:09 PM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, Apr 8, 3:09 PM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 309 PM EDT SAT APR 8 2006 DUE TO ONGOING SEVERE WX...THE AFTERNOON FCST PACKAGE WILL BE DELAYED. PRODUCTS SHOULD BE AVAILABLE STARTING BETWEEN 4 AND 5 PM EDT /20-21Z/. A MORE COMPETE AFD WILL LIKELY BE AVAILABLE AT THAT TIME AS WELL. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...LAKE WIND ADVISORY FOR LAKE MOULTRIE SCZ045 UNTIL 8 PM TODAY. MARINE...SMALL CRAFT ADVISORY FOR AMZ330-350-352-374. && 33
Hazardous weather outlook, Apr 8, 3:30 PM EDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 230 PM EST SAT APR 8 2006 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-091000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 230 PM EST SAT APR 8 2006 ...TORNADO WATCH IN EFFECT UNTIL 9 PM... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .SEVERE WEATHER...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO AFFECT THE REGION THIS AFTERNOON AND EVENING AHEAD OF A STRONG COLD FRONT. CONDITIONS WILL BE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS WITH LARGE HAIL...DAMAGING WINDS AND TORNADOES. REFER TO THE TORNADO WATCH...ALONG WITH ANY SPECIAL WEATHER STATEMENTS OR WARNINGS FOR ADDITIONAL INFORMATION. .LAKE WINDS...A LAKE WIND ADVISORY IS IN EFFECT FOR LAKE MOULTRIE UNTIL 8 PM TONIGHT. WINDS WILL INCREASE TO 20 KNOTS AND GUSTS AS HIGH AS 30 KNOTS MAY OCCUR NEAR THE LAKE SHORE. WINDS MAY BRIEFLY DROP THIS EVENING AHEAD OF A STRONG COLD FRONT BUT WILL QUICKLY SURGE TO 20 TO 25 KNOTS BEHIND THE FRONT AS STRONG HIGH PRESSURE BUILDS INTO THE REGION. ANOTHER LAKE WIND ADVISORY WILL LIKELY BE NEEDED TONIGHT. REFER TO THE LATEST NON-PRECIPITATION STATEMENT AND RECREATIONAL FORECAST FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. .RIP CURRENTS...THERE WILL BE AN INCREASING RISK FOR RIP CURRENTS SUNDAY THROUGH TUESDAY AS MODERATE NORTHEAST WINDS DEVELOP ALONG THE COAST AND THE ADJACENT COASTAL WATERS. THE RISK WILL BE HIGHEST ALONG THE BEACHES OF NORTH COASTAL GEORGIA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER TODAY. JRL
In the hours before
Local storm report, Apr 8, 4:30 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
430 PM EDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM HAIL 3 N DANIEL ISLAND 32.92N 79.90W
04/08/2006 E0.50 INCH BERKELEY SC TRAINED SPOTTER
&&
PJMLocal storm report, Apr 8, 4:33 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
433 PM EDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL NORTH CHARLESTON 32.85N 79.97W
04/08/2006 M0.75 INCH CHARLESTON SC PUBLIC
0420 PM HAIL BLOOMINGDALE 32.13N 81.30W
04/08/2006 M1.00 INCH CHATHAM GA PUBLIC
0426 PM HAIL POOLER 32.12N 81.25W
04/08/2006 M1.75 INCH CHATHAM GA TRAINED SPOTTER
ANOTHER REPORT OF PEA HAIL ALSO RECEIVED.
&&
JRLSpecial weather statement, Apr 8, 4:38 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 438 PM EDT SAT APR 8 2006 GAZ137-138-082130- INLAND LIBERTY-LONG- 438 PM EDT SAT APR 8 2006 ...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY AND LIBERTY COUNTY THROUGH 530 PM EDT... AT 438 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES WEST OF AIMAR...OR ABOUT 4 MILES NORTHEAST OF LUDOWICI...MOVING NORTHEAST AT 45 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND WALTHOURVILLE...GUM BRANCH...ELIM...CREEK ISLAND...ALLENHURST...AIMAR...WILDWOOD...MILL CREEK...LIVE OAK AND SCREVEN FORK THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. 24
Local storm report, Apr 8, 4:39 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
439 PM EDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM HAIL WEST ASHLEY 32.80N 80.01W
04/08/2006 E0.88 INCH CHARLESTON SC TRAINED SPOTTER
&&
33Local storm report, Apr 8, 4:50 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
450 PM EDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL MOUNT PLEASANT 32.79N 79.86W
04/08/2006 M1.00 INCH CHARLESTON SC NWS EMPLOYEE
HAIL COVERS THE GROUND.
0433 PM HAIL SAVANNAH 32.08N 81.10W
04/08/2006 M0.75 INCH CHATHAM GA PUBLIC
&&
JRLLocal storm report, Apr 8, 5:08 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
508 PM EDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL HILTON HEAD ISLAND 32.22N 80.75W
04/08/2006 M0.75 INCH BEAUFORT SC TRAINED SPOTTER
0507 PM TSTM WND DMG HILTON HEAD ISLAND 32.22N 80.75W
04/08/2006 BEAUFORT SC PUBLIC
SECONDHAND REPORTS OF TREES DOWN IN HILTON HEAD AND
BLUFFTON.
&&
JRLThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 8:29 PM EDT | Lake Wind Advisory | CHS | Berkeley | 21 hr |
| Apr 8, 1:17 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton | 28 min |
| Apr 8, 1:44 PM EDT | Severe Thunderstorm Warning | CHS | Colleton | 31 min |
| Apr 8, 2:13 PM EDT | Severe Thunderstorm Warning | CHS | Dorchester | 32 min |
| Apr 8, 2:25 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 65 min |
| Apr 8, 3:04 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Dorchester | 41 min |
| Apr 8, 3:42 PM EDT | Severe Thunderstorm Warning | CHS | Charleston | 63 min |
| Apr 8, 3:49 PM EDT | Severe Thunderstorm Warning | CHS | Colleton | 26 min |
| Apr 8, 3:54 PM EDT | Severe Thunderstorm Warning | CHS | Dorchester | 51 min |
| Apr 8, 4:13 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 32 min |
| Apr 8, 4:28 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 62 min |
| Apr 8, 4:29 PM EDT | Tornado Warning | CHS | Berkeley, Charleston | 46 min |
Nearby
Lake Wind Advisories in South Carolina, 2006Every lake wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.